MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1IN BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BECTON DICKINSON NEEDLE 18X1IN BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305181
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material #: (b)(4).Batch#: (b)(4).It was reported by customer that blunt fill needle is too sharp and has caused coring of the vial.Verbatim: complaint received via email(s) attached.Blunt fill needle is too sharp and has caused coring of the vial.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.H3 other text : see h10 manufacture narrative.
 
Event or Problem Description
No additional information received material #: 305181 batch#: 3299661 it was reported by customer that blunt fill needle is too sharp and has caused coring of the vial.Verbatim: complaint received via email(s) attached.Blunt fill needle is too sharp and has caused coring of the vial.
 
Additional Manufacturer Narrative
(b)(4) follow up it was reported the needle is too sharp and caused coring of the vial.As a sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows the bottom of a vial.No other information could be obtained from the photo.A device history record review was completed for provided material number 305181, lot 3299661.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer could not be confirmed.Without the actual physical sample analysis, a probable root cause could not be offered.

Brand Name
NEEDLE 18X1IN BLUNT FILL
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19215594
Report Number1911916-2024-00296
Device Sequence Number12788665
Product Code GAA
UDI-Device Identifier30382903051817
UDI-Public(01)30382903051817
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305181
Device Lot Number3299661
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer05/02/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown